MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-21
Medical Device Problem Codes Material Deformation (2976); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 13 june 2024, a 21mm epic max valve was chosen for a procedure.During procedure, the valve was implanted and when the pump was off a leak was noted, they mentioned something wrong with the leaflets.The physician went back on pump and the valve was removed and a new 21mm epic max valve was implanted.The patient remained hemodynamically stable throughout the procedure.There was a delay in the procedure but not hemodynamically compromised.The patient was reported stable and discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of central regurgitation and material deformation during implant was reported.Device returned to abbott and found the sewing cuff was intact and contained blood/body fluids.One of the leaflet noted to have an hole on it.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including functional testing prior to release form abbott.This test ensures proper cuspal coaptation and hemodynamic performance.Other possible causes of regurgitation post implant include non-structural valve dysfunction.Non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.It is very unlikely this kind of damage in the leaflet not would not be noticed by the inspectors.Besides the visual inspection, this product would not be approved on the steady flow tester presenting this hole in the leaflet.Based on the information associated with this complaint, it seems to me this damaged could be caused by a sharp instrument.This instrument could cause a tear and consequently the hole in this leaflet.Therefore, it is unlikely to have the product leaving the manufacturing facility in this condition.H6 health effect - clinical code: code 4582 removed.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19698354
Report Number2135147-2024-03292
Device Sequence Number7674075
Product Code LWR
UDI-Device Identifier05415067045447
UDI-Public(01)05415067045447(17)270816(10)BR00040206
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEMAX-21
Device Lot NumberBR00040206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown